• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Can't seem to get off prednisone

After I got disagnosed with Crohn's warbles this spring part of my treatment was to take Prednisone at 60mg and gradually ween off. Well after a couple weeks off I felt tired again and I stared 5 mg again without my GI Doctor approveal since he is out of the country for the month.

Now I exorcise and work out and my mom is and she said that since I'm on this low dose and work out I should be okay until I see my doc again at the end of Sept.

Should I be worried that I can't seem to get off this drug and will I hav to take more dangerous medicine like Humira. I'm a 23 year old male if that can tell you anything.
 

my little penguin

Moderator
Staff member
Isn't there someone covering for your Gi ?
I would call the office
Also what maintence med are you on?
Pred gets the inflammation under control but you need a long term med to keep it under control that is not a steriod
Most start steriods and maintence meds at the same time to get give the maintence meds time to get built up.
Fwiw all meds are dangerous
Tylenol which is given to infants can cause death severe allergic reaction Steven Johnson syndrome and liver failure but it's all about risk vs benefit
The risk is low and benefit is high

Ds has been on biologics for 5 years since age 8 without any issues .
Prednisone has known side effects that eventually do happen .
Ds has been on it for months at a time more than a few times over the years

Hopefully your Gi will have a plan for you
 
Top